MAUDE Adverse Event Report: BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3533
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was frost observed on the needle shaft.This icerod cx 90-degree needle/vl was selected for a cryoablation procedure to treat a tumor and testing was completed successfully.During the procedure, this needle had frost develop along the shaft of the needle all along the skin up to the hub.The needle was exchanged, and they were able to complete the procedure successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: this icerod cx 90-degree needle/vl (b)(6) was returned and analyzed.Visual inspection of the exterior of the needle revealed bending of the shaft.The needle was connected to the icefx console, and a two-minute confidence test was performed without any abnormal functionality.A five-minute freeze cycle was then performed, where the needle shaft became completely covered in frost.The needle was disassembled, and the vacuum sleeve was tested for vacuum integrity.The vacuum sleeve became covered in frost, which indicated the vacuum sleeve was defective.The vacuum sleeve was inspected under a microscope for abnormalities.It was found that the vacuum sleeve had abnormalities in the metal that likely led to the vacuum integrity failing.The reported event of frost on the needle shaft was confirmed.
 
Event or Problem Description

Brand Name
ICEROD CX 90 DEGREE NEEDLE/VL
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor bldg number 1, yokne
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16838978
Report Number2124215-2023-18080
Device Sequence Number6861287
Product Code GEH
UDI-Device Identifier07290104830587
UDI-Public07290104830587
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model NumberFPRPR3533
Device Catalogue NumberFPRPR3533
Device Lot Number0030488170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown